MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ADVANCE HIP SUPPORT - MED W/PAD; TABLE, OPERATING-ROOM, ELECTRICAL

ALLEN MEDICAL SYSTEMS ADVANCE HIP SUPPORT - MED W/PAD; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number F-71305
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The are two patients impacted by the user report which was submitted by (b)(6) hospital (b)(6) to (b)(6).The distributor (b)(4) notified hillrom of patient #1 details on 13 oct 2020.Patient #2 details were received by (b)(4) on 10 nov 2020 as they were included in the user report and this was communicated to hillrom on 11 nov 2020.(hillrom internal incident numbering patient #1 (b)(4) and patient #2 (b)(4)) this mdr will address patient #1 and a separate mdr will be filed for patient #2.The customer reported that the surgeon is detecting high kalium values on the patient.The customer reports that the patients has too high pressure on their chest during the operation.They feel the chest is too low compared with the hip positioning, and due to this the pressure on the chest is raising during the surgery.Patient operated for elective decompression l1 / l3.Previously significantly healthy with the exception of wpw (wolff-parkinson-white) syndrome.Peroperative abrupt increase in potassium from 4.4 at introduction to 6.9.Cared for with furosemide, glucose / insulin with good control of potassium, no qrs change or change in hf.During the same period, remarkably low diuresis despite furosemide and intravenous fluids.Creatinine at the same time 97 (from 71 preoperatively).The advance support (allen advance hip support  med w/pad) is designed to position and support the patients chest in a variety of surgical procedures including, but not limited to spine surgery in prone position.These devices are intended to be used by healthcare professionals within the operating room setting.Patient #1: the customer reports the patient's chest was too low compared to the hip positioning.It was reported that the patient had higher pressure on the chest during an elective decompression l1 / l3 surgical procedure.Patient made full recovery and discharged home.It is noted that the (b)(6) year old patient has a history of wpw (wolff-parkinson-white) syndrome and hypertension and prior medications were sotalol 40 mg, amlodipin 5 mg and enalapril 20 mg medications daily, but therapeutic purpose of was not provided.Additional details on the patients past medical history were not provided.It was reported that the patient had an increase in potassium (4.4 to 6.9) and creatinine (71 to 97) with no change in qrs and low diuresis but the date, times of measurements, and sequence leading to the event were not provided.It was reported the patient received furosemide, glucose and insulin but details of dosage, date and time were not provided.Attempts to obtain additional details of the reported injury and medical interventions have been unsuccessful.Patient was reported to be in prone position for the duration of the 6 hour surgical procedure.The customer reported the patient is placed like a banana with the nates (buttocks) at the top.Patient positioning depends on the type of surgical procedure with a goal of providing accessibility to the surgical site, anesthesia accessibility to the patient all while preventing tissue or musculoskeletal injury to the patient.Positioning should allow for the patient to remain in a neutral alignment without extreme rotations or extensions.It is unknown if the medium hip support pad device caused or contributed to the reported high pressure on the chest.Elevated potassium and creatinine levels as well as low diuresis output are considered life threatening and required intervention (furosemide, glucose/insulin) to prevent permanent impairment.This resulted in good control of potassium.The patient did have a full recovery.Based on the information provided at the time of this assessment, the reported injury of chest pressure, elevated potassium, elevate creatinine, and low diuresis output this incident is considered a reportable serious injury/ serious deterioration of health.As per the device instructions for use (ifu)  the techniques detailed in this manual are only manufacturers suggestions.The final responsibility for patient care with respect to this device remains with the attending physician.Additionally, as part of equipment setup and use instructions in the ifu the user is required to select the proper sized hip pad for the patient.No malfunction of the device was identified.As per clinical assessment, the clinical conditions reported by the customer for patient #1 were assessed as serious injury/serious deterioration of health.No further actions are required at the moment.
 
Event or Problem Description
The customer reported that the surgeon is detecting high kalium values on the patient.The customer reports that the patients has too high pressure on their chest during the operation.They feel the chest is too low compared with the hip positioning, and due to this, the pressure on the chest is raising during the surgery.This event stems from a user incident report notified to hillrom (via distributor (b)(4)) by the (b)(6) on 10 nov 2020.Hillrom has logged a complaint ((b)(4)) and determined that this is a reportable event under current regulations.

Brand Name
ADVANCE HIP SUPPORT - MED W/PAD
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
MDR Report Key11564653
Report Number3010216206-2021-00001
Device Sequence Number11502068
Product Code GDC
UDI-Device Identifier00615521013196
UDI-Public615521013196
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberF-71305
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;